MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 328500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One catheter assembly, with detached, locked out needle guard assembly and without sheath component and blister packaging, was returned for analysis.The sample was visually examined for potential related nonconformance.Examination of the catheter assembly displayed the seal fully actuated with no evidence of catheter severance, catheter bevel tip irregularities, cracked catheter hub, catheter hub luer damage, actuator-to-tube securement issues or mechanical witness marks.Examination of the needle guard assembly displayed normal flash in the flashback chamber with no evidence of bent or broken cannula, cannula bevel tip irregularities, damage to nose component, or locking mechanism damage noted.Additionally, the sample was evaluated for luer lock per stm550 using an (iso figure 7-gauge) and was found to be acceptable.Review of manufacturing logbooks identified no definitive causal factor for the issue.Based on device analysis, the complaint cannot be confirmed as a manufacturing nonconformance.No correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.Smiths medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.A dhr review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Event or Problem Description
It was reported that after starting the iv the reporter was unable to hookup the iv line due to part of the plastic catheter breaking off inside the green cannula that was inserted into the patients vein.The entire green cannula was promptly removed from the patients arm and then the patient needed another iv start.There was no patient injury reported.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13455873
Report Number3012307300-2022-02583
Device Sequence Number12311734
Product Code FOZ
UDI-Device Identifier10351688081933
UDI-Public10351688081933
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model Number328500
Device Lot Number4121844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown